Alert archive / Louisiana / Tornado Warnings in 2001

Tornado Warning 1, NWS Shreveport, LA

February 24, 2001Claiborne Parish, Louisiana

NWS Shreveport, LA issued this tornado warning at Feb 24, 2001, 4:54 PM CST for Claiborne Parish, Louisiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Feb 24, 2001, 4:54 PM CST (22:54 UTC)
Expired
Feb 24, 2001, 5:30 PM CST
In force
36 min
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Claiborne Parish, LA

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 24, 3:15 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.9 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2001-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 201 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2001-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 531 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
201 J/kg
Mixed-layer CIN
-301 J/kg
Mixed-layer LCL
532 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
531 m²/s²
0-3 km storm-relative helicity
696 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSHV 242255
TORSHV
LAC027-242330-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
454 PM CST SAT FEB 24 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* TORNADO WARNING FOR...
  CLAIBORNE PARISH IN NORTHWEST LOUISIANA

* UNTIL 530 PM CST

* AT 454 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A TORNADO NEAR HOMER...MOVING NORTHEAST AT 20 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  RURAL NORTHEAST CLAIBORNE PARISH AT 515 PM CST.

TORNADOES ASSOCIATED WITH THIS TYPE OF THUNDERSTORM USUALLY OCCUR ON
THE EAST TO SOUTH PART OF THE STORM.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WARNING
FOR...
  CLAIBORNE PARISH IN NORTHWEST LOUISIANA...
UNTIL 530 PM CST.

LAT...LON 3276 9324 3264 9309 3288 9276 3304 9295

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Feb 24, 2:45 PM CST, 2 hours 9 minutes earlier.

Area forecast discussion, Feb 24, 2:45 PM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
245 PM CST SAT FEB 24 2001

FRONT CONTINUES TO TRACK EASTWARD AROUND 30 KNOTS THIS AFTERNOON AND
EARLY THIS AFTERNOON EXTENDS FROM NEAR DEQ TO TYR. STORMS SHOWING A
TENDENCY TO INCREASE...ESPECIALLY ON NORTHERN END OF LINE. SOUTHERN
PORTION OF LINE IS BROKEN AND ONLY LIGHTER SHOWERS. CURRENT TORNADO
WATCH RUNS UNTIL 5 PM FOR NORTHWEST PORTIONS OF CWA WITH ANOTHER
WATCH EXPECTED LATER THIS AFTERNOON INTO THIS EVENING FOR NORTHEAST
COUNTIES. FRONT SHOULD CLEAR ALL OF CWA BY MIDNIGHT WITH CLEARING
SKIES WORKING INTO AREA BEHIND FRONT. SUNNY SKIES EXPECTED ON SUNDAY
WITH NOT A LOT OF COOLING BEHIND FRONT. UPPER WINDS REMAIN SOUTHWEST
SO CLEARING WILL NOT LAST LONG. EXPECT INCREASING CLOUDINESS SUNDAY
NIGHT...MAINLY CIRRUS...AND BY MONDAY...CLOUDY MOST OF CWA WITH A
CHANCE OF RAIN PORTIONS OF EAST TEXAS. BY MONDAY NIGHT ALL OF CWA
CAN EXPECT SCATTERED SHOWERS WITH RAIN LIKELY TUESDAY INTO
WEDNESDAY. MRF WANTS TO CONTINUE RAIN BEYOND WEDNESDAY...HOWEVER AVN
SHOWS ZONAL FLOW DEVELOPING WED NIGHT WITH TROF ...SO AT THIS TIME
WILL HOLD BACK ON PRECIP FOR THURSDAY THROUGH SATURDAY.

SHV 46/70/45/65 7001
MLU 49/68/45/63 8001
TXK 47/67/43/62 3011
TYR 47/69/46/64 0013
LFK 48/74/45/68 3014

.SHV...NONE.

14

In the hours before

Local storm report, Feb 24, 2:55 PM CST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
255 PM CST SAT FEB 24 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0155 PM    EAGLETOWN                 OK   .75 INCH HAIL
02/24/01   MCCURTAIN                      DIME SIZE HAIL.  REPORTED
                                          BY GENERAL PUBLIC.

NNNN
Special weather statement, Feb 24, 4:07 PM CST, 47 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-250000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
407 PM CST SAT FEB 24 2001

THE TORNADO WATCH ISSUED EARLIER TODAY FOR MCCURTAIN COUNTY IN
OKLAHOMA...AND MUCH OF NORTHEAST TEXAS...HAS BEEN CANCELLED.

HOWEVER...A TORNADO WATCH CONTINUES IN EFFECT UNTIL 9 PM...FOR THE
FOLLOWING COUNTIES AND PARISHES IN NORTHWEST AND NORTH CENTRAL
LOUISIANA...AND SOUTHWEST ARKANSAS. THE COUNTIES AND PARISHES
INCLUDED ARE...IN ARKANSAS...HEMPSTEAD...COLUMBIA...UNION...
LAFAYETTE...AND NEVADA. IN LOUISIANA...THE PARISHES INCLUDED ARE
BOSSIER...CADDO...BIENVILLE...RED RIVER...DE SOTO...WEBSTER...
CLAIBORNE...LINCOLN...UNION...JACKSON...AND OUACHITA.

IN ADDITION...A STRONG OUTFLOW BOUNDARY...ON THE LEADING EDGE OF A
LINE OF THUNDERSTORMS...OVER SOUTHWEST ARKANSAS...AND NORTHEAST
TEXAS...WAS PRODUCING WINDS OF UP TO 50 MPH. THESE OUTFLOW WINDS
WILL LIKELY MOVE OVER THE SHREVEPORT...BOSSIER CITY AREA BETWEEN 5
AND 6 PM.
Local storm report, Feb 24, 4:15 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
415 PM CST SAT FEB 24 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0300 PM    UMPIRE                    AR   .75 INCH HAIL
02/24/01   HOWARD                         DIME SIZE HAIL.  REPORTED
                                          BY TRAINED SPOTTER.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 5:14 PM CSTSevere Thunderstorm WarningSHVOuachita, Union46 min

Nearby

Tornado Warnings in Louisiana, 2001Every tornado warning in 2001Tornadoes in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.